• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Budesonide (entocort) - stomach pain while travelling overseas

Hi

I'm currently travelling overseas and my doc gave me budesonide in case if my symptoms got worse. I was going to toilet very often and was seeing more blood in my stools.

I started with 9mg in morning yesterday morning and by late afternoon I had bloating and stomach pain. Woke up this morning with still more stomach pain.

Has anyone experienced this. If so what did you do. Lower dose? Stop? Continue ?

Help would be very much appreciated.
 
I've taken budesonide on and off for several years. It's never caused me any stomach pain and since the medication is released in the latter part of the ileum it might not be causing the stomach pain and bloating. Could the symptoms be from the flare rather than the budesonide? At the same time everyone reacts differently to medication, and prednisone (which is a very different formulation from budesonide) can cause stomach pain. Are you anywhere you could get to a doctor or clinic if it gets worse? You could always try not taking it and see if your symptoms improve, worsen, or stay the same.
 
I've stopped taking it. I'm now quite confident it is pancreatitis which I've had a few weeks ago due to an ercp. This time I suspect it's drug induced. I've had Imuran do this to me once before.

I'm going to get bloods this morning to see my lipase levels. I'm a liver transplant recipient so may need to go home. Will talk to my team and see what they say. Thanks for your help.
 
Hi

I'm currently travelling overseas and my doc gave me budesonide in case if my symptoms got worse. I was going to toilet very often and was seeing more blood in my stools.

I started with 9mg in morning yesterday morning and by late afternoon I had bloating and stomach pain. Woke up this morning with still more stomach pain.

Has anyone experienced this. If so what did you do. Lower dose? Stop? Continue ?

Help would be very much appreciated.
Yes!!!!!i had horrible stomache pain with the Entocort. I unfortunately had to stop it because the pain was so bad, especially in the mornings. I tried carafate and Prilosec to help but it didn't work. Good luck, hope it gets better. Definitely let your doctor know!
 
Top